Kentucky, 2006Hail in Kentucky, April 16, 2006
April 16, 2006 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 16, 1:00 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 16, 1:00 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SUN APR 16 2006
.DISCUSSION...
ONGOING CONVECTION HAS A LITTLE IC LIGHTNING DESPITE LACK OF HITS ON
CG PLOT. ITS APPARENTLY ISENTROPICALLY DRIVEN AND CONTAINS MAINLY
LIGHT SHOWER ACTIVITY...ALTHOUGH THERE ARE A FEW CORES INTO THE 40S
DBZ. WE WL EXPERIENCE THIS ELEVATED WARM SECTOR THREAT THIS
AM...THEN THE COLD FRONT WL COME IN THIS PM/EVENING WITH THE SLGT
RISK SVR PER SWODY1. THUS LTL CHANGE TO THE NEAR TERM FORECAST SAVE
FOR CLOUD/TEMP TWEEKS.
FROPA TONIGHT WL THEN LEAD TO A DRY MON-TUE FORECAST WITH THE NEXT
CHC PCPN COMING TUE NIGHT-WED. MOST OF THE ENERGY WITH THE MID WEEK
SYSTEM WILL BE WELL OFF TO THE NORTH AND AS SUCH SHOULD POSE A
MINIMAL PCPN CHANCE.
ANOTHER BREAK WED NIGHT-THU WL BE FOLLOWED BY A THU NIGHT-FRI CHC.
THIS CHANCE MAY POSE A LTL BETTER THREAT OF SVR WITH THE LOW IN THE
GREAT LAKES AND A MORE POTENT COLD FRONTAL PASSAGE...AS REFLECTED BY
COOLER MEX MOS NOS LATE WEEK INTO THE WEEKEND.
SAT HIGHS WERE MUTED FROM MOS DUE TO CONVECTIVE CLOUD DEBRIS. WE WL
GO CLOSE TO MOS TODAY IN HOPES THE SAME DOESNT HAPPEN AGAIN. THE
NAM/GFS ARE SIMILAR SO WERE CLOSER TO THEIR NOS IN THE MEDIUM
TERM...WHICH IS COOLER THAN THE NGM MOS. THE LONG RANGE WE ARE MORE
IN STEP WITH THE COLLABORATIVE PICTURE/HPC BUT MADE A MOVE IN THE
DIRECTION AT LEAST OF THE NEWEST/COOLER MEX MOS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
Hazardous weather outlook, Apr 16, 3:58 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
458 AM CDT SUN APR 16 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
458 AM CDT SUN APR 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. DAMAGING WIND AND HAIL WOULD BE THE PRIMARY SEVERE
WEATHER THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 16, 5:30 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT SUN APR 16 2006
ILZ076>078-081>083-085>094-INZ081-082-085>088-KYZ001>010-014-015-
018>020-MOZ111-112-114-161230-
ALEXANDER IL-BALLARD KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY-
DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-GIBSON IN-
GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-HICKMAN KY-JOHNSON IL-
LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-PULASKI IL-
SALINE IL-SCOTT MO-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL-
630 AM CDT (630 AM EST) SUN APR 16 2006
...STRONG THUNDERSTORMS PRODUCING SMALL HAIL...
AT 620 AM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS STRETCHING
FROM NEAR CYPRESS IN SOUTHERN ILLINOIS...TO AROUND CAIRO...TO NEAR
CHARLESTON MISSOURI. ANOTHER BATCH OF THUNDERSTORMS WAS BETWEEN FORT
BRANCH AND OAKLAND CITY IN SOUTHWEST INDIANA.
THESE STORMS WERE MOVING EAST AT 55 TO 60 MPH. THEY ARE FAST MOVING
AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE CAPABLE OF
FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WIND...
AND MAY ALSO CONTAIN SMALL HAIL.
THE STRONGEST STORMS CAPABLE OF HAIL LOOK LIKE THEY WILL AFFECT
SOUTHERN ILLINOIS COMMUNITIES FROM EDDYVILLE...TO VIENNA...TO
WESTERN KENTUCKY COMMUNITIES FROM LA CENTER...TO BARDWELL...THROUGH
730 AM.
Local storm report, Apr 16, 5:44 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
644 AM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM HAIL KEVIL 37.08N 88.89W
04/16/2006 M0.88 INCH BALLARD KY EMERGENCY MNGR
&&
SMITTYHail, McCracken
- When
- April 16, 5:45 AM CST
- Where
- McCracken County, 2 mi W of Grahamville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.100, -88.817
Quarter size hail dented vehicles. The hail covered the ground at Grahamville for several hours.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, April 16, 2006$775,000 · F2 · 53 events
- Tornadoes and Flash Flooding in Illinois, April 16, 2006$38,000 · F0 · 15 events
- Hail in Indiana, April 16, 20061.75 in hail · 8 events
- Flash Flooding and Hail in Indiana, April 16 to 17, 20060.88 in hail · 8 events
- Hail and Damaging Wind in Illinois, April 16, 2006$8,000 · 1 in hail · 6 events
- Hail in Kentucky, April 16, 20061.75 in hail · 6 events
- Debris Flow and Strong Wind in California, April 16 to 17, 2006$2,000 · 4 events
- Hail in Virginia, April 16, 20061.75 in hail · 4 events
- Heavy Snow in Montana, April 16, 20063 events
- Hail and Damaging Wind in Iowa, April 16, 2006$3,000 · 57 kt wind · 3 events
- High Wind in Utah, April 16, 200661 kt wind · 3 events
- Damaging Winds in Montana, April 16 to 17, 200652 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501212.